Clin Psychopharmacol Neurosci 2019; 17(2): 329-331  
Naltrexone-associated Visual Hallucinations: A Case Report
Dae Bo Lee1, Young Sup Woo2, Won-Myong Bahk2
1Department of Psychiatry, National Forensic Hospital, Gongju, 2Department of Psychiatry, College of Medicine, The Catholic University of Korea, Seoul, Korea
Correspondence to: Won-Myong Bahk, MD, PhD Department of Psychiatry, Yeouido St. Mary’s Hospital, College of Medicine, The Catholic University of Korea, 10 63-ro, Yeongdeungpo-gu, Seoul 07345, Korea
Tel: +82-2-3779-1250, Fax: +82-2-780-6577 E-mail: wmbahk@catholic.ac.kr
ORCID: https://orcid.org/0000-0002-0156-2510
Received: December 4, 2017; Revised: December 26, 2017; Accepted: December 27, 2017; Published online: May 31, 2019.
© The Korean College of Neuropsychopharmacology. All rights reserved.

This is an Open-Access article distributed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc/4.0) which permits unrestricted non-commercial use, distribution, and reproduction in any medium, provided the original work is properly cited.
Abstract
Naltrexone is a competitive antagonist of μ, δ, and κ opioid receptors. Naltrexone has been investigated for use an as anti-obesity agent in both the general population and in patients with severe mental illness, including schizophrenia. In patients with schizophrenia, however, potential psychotic symptoms due to adverse effects of naltrexone have not been investigated. Our case study, a relevant case report, and some related articles suggest that naltrexone might be associated with the emergence of visual hallucinations, which clinicians should be aware of.
Keywords: Naltrexone; Narcotic antagonists; Hallucinations; Drug-related side effects and adverse reactions.


This Article


Cited By Articles
  • CrossRef (0)

Author ORCID Information

Services
Social Network Service

e-submission

Archives